Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 105, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 13, 2009, 4:07 AM CDT for Jasper County, Newton County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2009, 4:07 AM CDT (09:07 UTC)
- Expired
- Jul 13, 2009, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:00 AM CDT | FLASH FLOOD | Neosho, MO | HIGHWAY E FLOODED. WATER HAS RECEDED. TIME APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 113 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2100 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 130907
FFWSGF
MOC097-145-131400-
/O.NEW.KSGF.FF.W.0105.090713T0907Z-090713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
407 AM CDT MON JUL 13 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN JASPER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 AM CDT.
* AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS THAT EXTENDS FROM THE JOPLIN AND WEBB
CITY AREAS NORTHWEST TO THE PARSONS AREA IN SOUTHEAST KANSAS.
THESE STORMS WILL TRAIN OVER THE WARNING AREA OVER THE NEXT COUPLE
OF HOURS PRODUCING IN EXCESS OF TWO INCHES OF RAIN IN SOME AREAS.
THIS WILL BE ON TOP OF THE RAINFALL THAT ALREADY FELL OVER THE
REGION SINCE 2 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THE CITY OF NEOSHO WILL BE AFFECTED BY THESE STORMS.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION...
ROUTE CC AT LOST CREEK JUST SOUTH OF RACINE...
ROUTE W AT SHOAL CREEK NEAR RITCHEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3677 9463 3722 9462 3713 9407 3682 9407
3675 9408
$$
DSA3 follow-up statements
000
WGUS73 KSGF 131006
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 AM CDT MON JUL 13 2009
MOC097-145-131400-
/O.CON.KSGF.FF.W.0105.000000T0000Z-090713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER MO-NEWTON MO-
506 AM CDT MON JUL 13 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NEWTON AND SOUTHERN JASPER COUNTIES...
AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING TRAINING THUNDERSTORMS EXTENDING FROM THE JOPLIN AREA
NORTHWEST TO THE PARSONS KANSAS AREA. THESE STORMS WILL CONTINUE TO
MOVE SOUTHEAST INTO THE WARNING AREA OVER THE NEXT HOUR.
RAINFALL RATES UP TO TWO INCHES PER HOUR WILL BE POSSIBLE FROM
JOPLIN SOUTHEAST TO NEOSHO. THIS IS ON TOP OF THE ONE INCH OF
RAINFALL THAT HAS OCCURRED IN PARTS OF THE AREA SO FAR OVERNIGHT.
THE ADDITIONAL FLOODING WILL HAVE THE POTENTIAL TO CAUSE SERIOUS
FLOODING IN THE WARNING AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
NORTH MAIN AND MURPHY BOULEVARD IN JOPLIN...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE JJ AT CENTER CREEK SOUTHEAST OF CARL JUNCTION...
ROUTE CC AT LOST CREEK JUST SOUTH OF RACINE...
ROUTE W AT SHOAL CREEK NEAR RITCHEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3677 9463 3722 9462 3713 9407 3682 9407
3675 9408
$$
DSA000
WGUS73 KSGF 131241
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 AM CDT MON JUL 13 2009
MOC097-145-131400-
/O.CON.KSGF.FF.W.0105.000000T0000Z-090713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER MO-NEWTON MO-
741 AM CDT MON JUL 13 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NEWTON AND SOUTHERN JASPER COUNTIES...
THE HEAVIEST RAINFALL HAS SHIFTED SOUTHEAST OF THE WARNING AREA.
RADAR INDICATES THAT 2.0 TO 2.5 INCHES OF RAINFALL FELL IN FAR
SOUTHWEST JAPSER COUNTY INTO MUCH NORTHWEST AND CENTRAL NEWTON
COUNTIES LATE LAST NIGHT. RESIDUAL FLOODING MAY BE ONGOING IN PARTS
OF THE WARNING AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3677 9463 3722 9462 3713 9407 3682 9407
3675 9408
$$
DSA000
WGUS73 KSGF 131357
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 AM CDT MON JUL 13 2009
MOC097-145-131407-
/O.EXP.KSGF.FF.W.0105.000000T0000Z-090713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER MO-NEWTON MO-
857 AM CDT MON JUL 13 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 AM CDT FOR NEWTON AND
SOUTHERN JASPER COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3677 9463 3722 9462 3713 9407 3682 9407
3675 9408
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:41 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 13, 2:41 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 241 AM CDT MON JUL 13 2009 .DISCUSSION... FOR THE THIRD NIGHT IN A ROW...CONVECTION HAS DEVELOPED ALONG A LOW LEVEL ZONE OF BAROCLINICITY POSITIONED FROM CENTRAL KANSAS INTO SOUTHWEST MISSOURI. STRONG TO SEVERE THUNDERSTORMS HAD FORMED INTO A BROKEN NORTHWEST TO SOUTHEAST LINE...AND WILL IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING. THE ENVIRONMENT OVER THE REGION FEATURED MIXED LAYER CAPES ON THE ORDER OF 2000 J/KG...WITH ABOUT 30-35 KNOTS OF DEEP LAYER SHEAR. LARGE HAIL UP TO THE SIZE OF QUARTERS AND MARGINALLY SEVERE WIND GUSTS CAN NOT BE RULED OUT THIS MORNING...FOR AREAS MAINLY ALONG AND SOUTHWEST OF A LINE FROM NEVADA TO WEST PLAINS. FOR THIS REASON...I HAVE THE HIGHEST POPS PLACED OVER THE SOUTHWESTERN SECTIONS OF THE CWA. CENTRAL MISSOURI WILL LIKELY REMAIN DRY TODAY AS THIS REGION WILL EXPERIENCE SIGNIFICANT MID LEVEL DRYING. THIS DRIER AIR ALONG WITH COOLER SURFACE TEMPERATURES FROM CONVECTIVE DEBRIS WILL ELIMINATE THE CHANCE FOR AFTERNOON PULSE THUNDERSTORMS IN CENTRAL MISSOURI. FOR TONIGHT...CENTRAL MISSOURI MAY FINALLY GET SOME CONVECTION AS THE WRF SOLUTION SUGGESTS THAT THE FRONTAL SYSTEM WILL SHIFT A LITTLE FURTHER NORTH THIS EVENING. PARCEL MOVEMENT PERPENDICULAR TO THIS ZONE OF BAROCLINITY WILL ALLOW THEM TO REACH THE LEVEL OF FREE CONVECTION...MOST LIKELY OVER EAST CENTRAL KANSAS...INTO CENTRAL AND SOUTHWEST MISSOURI. THE GFS DOES NOT SHOW THIS SIGNAL...AND HAS STRUGGLED WITH THIS CONVECTIVE REGIME OVER THE LAST SEVERAL NIGHTS...THEREFORE HAVE POP VALUES LEANED CLOSER TO THE WRF GUIDANCE FOR TONIGHT. AS WE HEAD INTO TUESDAY...A MAJOR SYNOPTIC CHANGE WILL OCCUR AT THE SURFACE...AS THE FRONTAL SYSTEM WILL FINALLY SHIFT NORTHWARD INTO THE CORN BELT. THIS WILL ALLOW MUCH WARMER AIR TO SPREAD INTO THE ENTIRE CWA...CAUSING AFTERNOON READINGS TO WARM BACK INTO THE MID TO UPPER 90S. A HEAT ADVISORY MAY BE NEEDED ON TUESDAY...WILL ALLOW LATER SHIFTS TO DETERMINE WHICH COUNTIES WILL NEED THE ADVISORY. THE GOOD NEWS IS THAT THE UPPER LEVEL PATTERN WILL ALSO EXPERIENCE A CHANGE AS THE SUMMERTIME HIGH RETROGRADES INTO THE DESERT SOUTHWEST. NORTHERLY FLOW WILL EVOLVE OVER THE EASTERN PLAINS AND OZARKS REGION...AND WILL ALLOW A DRY CONTINENTAL AIRMASS TO ADVECT OVER THE AREA...CREATING COOLER TEMPERATURES AND MUCH LESS HUMIDITY. AS A MATTER OF FACT...AFTERNOON HIGHS ARE NOW FORECASTED TO BE IN THE MID 80S THURSDAY THROUGH SUNDAY. THERE MAY BE AN EPISODE OF STRONG TO SEVERE CONVECTION AS THIS CONTINENTAL AIR APPROACHES IN THE FORM OF A COLD FRONT. WITH THE SUMMERTIME AIR AND ITS RICH MOISTURE LEVELS IN PLACE...THIS FRONT COULD PRODUCE A POTENT ROUND OF NORTHWEST FLOW CONVECTION...SOMETIME DURING THE WEDNESDAY/THURSDAY TIME FRAME. CRAMER && .AVIATION... THERE ARE MULTIPLE AVIATION CONCERNS INTO EARLY MONDAY MORNING. A BAND OF STRATUS IS INDEED BEGINNING TO DEVELOP ACROSS CENTRAL MISSOURI. LATEST SHORT TERM MODEL GUIDANCE HAS THIS DECK EXPANDING INTO THE KSGF AREA...WHICH MAKES SENSE GIVEN WEAK UPSLOPE FLOW ALONG THE PLATEAU. CEILINGS WITH THIS DECK WILL BE IN THE IFR RANGE. AM STILL NOT CERTAIN THIS DECK WILL REALLY GET ESTABLISHED AT KSGF AS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST MISSOURI LATE TONIGHT. THEREFORE WENT WITH A TEMPO GROUP FOR IFR CEILINGS AT KSGF. THINK THE LOW CLOUDS WILL STAY OUT OF KJLN. THE THUNDERSTORMS ARE EXPECTED TO IMPACT BOTH KJLN AND KSGF LATE TONIGHT AND EARLY MONDAY MORNING. WENT WITH A TEMPO GROUP FOR THESE STORMS AS TIMING IS STILL SOMEWHAT IN QUESTION. ONE FINAL IMPACT WILL BE HAZE...WHICH MAY DROP VISIBILITIES INTO THE HIGHER END MVFR RANGE OVERNIGHT AT KSGF. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 13, 3:30 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 AM CDT MON JUL 13 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 330 AM CDT MON JUL 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL IMPACT PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...WIND GUSTS IN EXCESS OF 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. THESE STORMS MAY ALSO HAVE A TENDENCY TO TRAIN OVER THE SAME LOCATIONS THIS MORNING...CREATING A POTENTIAL FOR FLASH FLOODING. ADDITIONAL THUNDERSTORMS WILL POSSIBLE TONIGHT OVER MUCH OF THE OUTLOOK AREA. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL FOR BECOMING STRONG TO SEVERE...FEATURING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA WEDNESDAY AND THURSDAY. THE EXACT TIMING OF THESE PERIODS OF THUNDERSTORMS REMAINS UNCERTAIN. HOWEVER...A FRONTAL SYSTEM FORECASTED TO APPROACH THE REGION LATE WEDNESDAY COULD POSSIBLY TRIGGER AN INTENSE EPISODE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Jul 13, 2:22 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 222 AM CDT MON JUL 13 2009 KSZ101-MOZ088-130800- CHEROKEE KS-JASPER MO- 222 AM CDT MON JUL 13 2009 ...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND WESTERN JASPER COUNTIES UNTIL 300 AM CDT... AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR WEST MINERAL...OR 3 MILES SOUTHWEST OF CARONA...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... STIPPVILLE AND SKIDMORE BY 230 AM CDT. COLUMBUS BY 235 AM CDT. CRESTLINE AND NEUTRAL BY 245 AM CDT. GALENA...RIVERTON AND LOWELL BY 255 AM CDT. LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...BAXTER SPRINGS...CARL JUNCTION...CARONA...COLUMBUS...CRESTLINE...GALENA...LAWTON... LOWELL...NEUTRAL...NORTHWESTERN JOPLIN...ORONOGO...RIVERTON... ROSELAND...SCAMMON...SHERMAN...SHERWIN...SKIDMORE...STIPPVILLE... WACO...WEIR AND WEST MINERAL. DSA
Local storm report, Jul 13, 2:47 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM HAIL COLUMBUS 37.17N 94.84W
07/13/2009 E0.75 INCH CHEROKEE KS EMERGENCY MNGR
ALSO ESTIMATED 40 MPH WIND GUSTS.
&&
DSALocal storm report, Jul 13, 2:48 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 AM CDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM HAIL CARTERVILLE 37.15N 94.44W
07/13/2009 E0.75 INCH JASPER MO TRAINED SPOTTER
REPORT VIA ESPOTTER.
&&
DSALocal storm report, Jul 13, 2:55 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT MON JUL 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM TSTM WND GST 2 E BAXTER SPRINGS 37.02N 94.70W
07/13/2009 E70 MPH CHEROKEE KS AMATEUR RADIO
TREES REPORTED DOWN IN BAXTER SPRINGS. ONE INCH HAIL ALSO
REPORTED.
&&
DSASpecial weather statement, Jul 13, 3:59 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 AM CDT MON JUL 13 2009 KSZ101-MOZ088-093-131000- CHEROKEE KS-JASPER MO-NEWTON MO- 359 AM CDT MON JUL 13 2009 ...SIGNIFICANT WEATHER ALERT FOR NEWTON...SOUTHEASTERN CHEROKEE AND SOUTHERN JASPER COUNTIES UNTIL 500 AM CDT... AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR RIVERTON...OR 5 MILES NORTHWEST OF GALENA...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND LOCALIZED WIND GUSTS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAINFALL...WITH RAINFALL RATES OVER AN INCH PER HOUR IN SOME PLACES...AND FREQUENT LIGHTNING WILL OCCUR WITH THESE STORMS AS WELL. DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:29 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 39 min |
| Jul 13, 2:53 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 52 min |
| Jul 13, 3:28 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 27 min |
| Jul 13, 3:19 PM CDT | Heat Advisory | SGF | Barton, Jasper, McDonald, Newton, Vernon | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.